Alert archive / Oregon / High Wind Watches in 2017
High Wind Watch 4, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Feb 4, 2017, 2:17 AM PST for 5 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Feb 5, 2017, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2017, 2:17 AM PST (10:17 UTC)
- In effect from
- Feb 5, 2017, 4:00 AM PST
- Expired
- Feb 4, 2017, 1:16 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 55 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
573 WWUS76 KMFR 041017 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 AM PST SAT FEB 4 2017 ...STRONG WINDS SUNDAY INTO MONDAY... .LOW PRESSURE OFFSHORE WILL MOVE EAST-NORTHEASTWARD ALONG A STALLED FRONT SUNDAY. THIS SYSTEM WILL MOVE ONSHORE SUNDAY NIGHT INTO MONDAY MORNING WITH A STRONG COLD FRONT PUSHING SOUTHEASTWARD THROUGH THE AREA. THESE SYSTEMS WILL LIKELY BRING STRONG SOUTHERLY WINDS TO THE COAST, THE SHASTA VALLEY AND PORTIONS OF THE EAST SIDE. CAZ085-ORZ030-031-050000- /O.NEW.KMFR.HW.A.0004.170205T1800Z-170206T1800Z/ /O.CON.KMFR.WI.Y.0006.000000T0000Z-170204T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 217 AM PST SAT FEB 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * WINDS...SOUTHWEST 25 TO 35 WITH GUSTS TO 50 MPH THROUGH EARLY THIS AFTERNOON. SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 70 MPH SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...WINDS GRADUALLY DIMINISH BY EARLY THIS AFTERNOON. HOWEVER, STRONG WINDS REDEVELOP SUNDAY MORNING, PEAK SUNDAY AFTERNOON AND NIGHT, THEN EASE MONDAY MORNING. * LOCATIONS IN THE ADVISORY INCLUDE...THE HIGHER TERRAIN ON HIGHWAY 140 EAST OF ADEL AND HIGHWAY 299 EAST OF ALTURAS. * LOCATIONS IN THE WATCH INCLUDE...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE AS WELL AS THE HIGHER TERRAIN OF EASTERN KLAMATH, LAKE AND MODOC COUNTIES. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRUCTURAL DAMAGE...TREE DAMAGE...AND POWER OUTAGES ARE ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-050000- /O.NEW.KMFR.HW.A.0004.170205T1200Z-170206T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF BANDON, PORT ORFORD, BROOKINGS, AND GOLD BEACH 217 AM PST SAT FEB 4 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * WINDS...SOUTH 30 TO 50 MPH WITH GUSTS TO 70 MPH. * TIMING...WINDS INCREASE BY EARLY SUNDAY MORNING, PEAK SUNDAY AFTERNOON, THEN EASE SUNDAY EVENING. * LOCATIONS INCLUDE...ALL AREAS ALONG THE COAST FROM CAPE ARAGO SOUTHWARD TO BROOKINGS. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRUCTURAL DAMAGE...TREE DAMAGE...AND POWER OUTAGES ARE ALL POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-050000- /O.NEW.KMFR.HW.A.0004.170205T1800Z-170206T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF WEED 217 AM PST SAT FEB 4 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS INCREASE SUNDAY MORNING, PEAK LATE SUNDAY AFTERNOON AND EVENING, THEN EASE LATE SUNDAY NIGHT. * LOCATIONS INCLUDE...INTERSTATE 5 FROM WEED TO GRENADA AND MONTAGUE. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRUCTURAL DAMAGE...TREE DAMAGE...AND POWER OUTAGES ARE ALL POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAS
1 follow-up statement
440 WWUS76 KMFR 042116 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 116 PM PST SAT FEB 4 2017 ...STRONG WINDS SUNDAY INTO MONDAY... .LOW PRESSURE OFFSHORE WILL MOVE EAST-NORTHEASTWARD ALONG A STALLED FRONT SUNDAY. THIS SYSTEM WILL MOVE ONSHORE SUNDAY NIGHT INTO MONDAY MORNING WITH A STRONG COLD FRONT PUSHING SOUTHEASTWARD THROUGH THE AREA. THESE SYSTEMS WILL LIKELY BRING STRONG SOUTHERLY WINDS TO THE COAST, THE SHASTA VALLEY, SOUTH END OF THE ROGUE VALLEY AND PORTIONS OF THE EAST SIDE. CAZ085-ORZ030-031-051230- /O.UPG.KMFR.HW.A.0004.170205T1800Z-170206T1800Z/ /O.NEW.KMFR.WI.Y.0007.170205T1800Z-170206T2100Z/ /O.NEW.KMFR.HW.W.0005.170205T1800Z-170206T2100Z/ /O.EXT.KMFR.WI.Y.0006.000000T0000Z-170205T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 116 PM PST SAT FEB 4 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 35 WITH GUSTS TO 50 MPH INTO THIS EVENING AND AGAIN SUNDAY MORNING THROUGH MONDAY MORNING IN THE ADVISORY AREA. SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 70 MPH SUNDAY MORNING THROUGH MONDAY MORNING IN THE WARNING AREA. * TIMING...WINDS WILL BRIEFLY DIMINISH THIS EVENING...THEN STRONG WINDS WILL REDEVELOP SUNDAY MORNING, PEAK SUNDAY AFTERNOON AND NIGHT, THEN EASE LATE MONDAY MORNING. * LOCATIONS IN THE WARNING INCLUDE...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE AS WELL AS THE HIGHER TERRAIN OF EASTERN KLAMATH, LAKE AND MODOC COUNTIES AND THE HIGHER TERRAIN ON HIGHWAY 299 EAST OF ALTURAS. * LOCATIONS IN THE ADVISORY INCLUDE...THE HIGHER TERRAIN ON HIGHWAY 140 EAST OF LAKEVIEW. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRUCTURAL DAMAGE...TREE DAMAGE...AND POWER OUTAGES ARE ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-051230- /O.UPG.KMFR.HW.A.0004.170205T1800Z-170206T0900Z/ /O.NEW.KMFR.WI.Y.0007.170205T1200Z-170206T0900Z/ /O.NEW.KMFR.HW.W.0005.170205T1200Z-170206T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF YREKA AND WEED 116 PM PST SAT FEB 4 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO 1 AM PST MONDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 1 AM PST MONDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 AM SUNDAY TO 1 AM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 60 MPH IN THE WARNING AREA. SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...WINDS INCREASE SUNDAY MORNING, PEAK LATE SUNDAY AFTERNOON AND EVENING, THEN EASE LATE SUNDAY NIGHT. * LOCATIONS IN THE WARNING AREA INCLUDE...INTERSTATE 5 FROM WEED TO GRENADA AND MONTAGUE. * LOCATIONS IN THE ADVISORY AREA INCLUDE...INTERSTATE 5 SOUTH OF HILT TO JUST SOUTH OF YREKA. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRUCTURAL DAMAGE...TREE DAMAGE...AND POWER OUTAGES ARE ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ029-051230- /O.NEW.KMFR.HW.W.0005.170205T1800Z-170206T2100Z/ /O.NEW.KMFR.WI.Y.0007.170205T1800Z-170206T2100Z/ KLAMATH BASIN- 116 PM PST SAT FEB 4 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY. * WINDS...SOUTHWEST 35 TO 45 WITH GUSTS TO 60 MPH IN THE WARNING AREA. SOUTHWEST 25 TO 35 WITH GUST TO 50 MPH IN THE ADVISORY AREA. * TIMING...EARLY SUNDAY MORNING THROUGH MONDAY MORNING. WINDS WILL BE STRONGEST SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...THEN EASE MONDAY MORNING. * LOCATIONS IN THE WARNING AREA INCLUDE...THE HIGHER TERRAIN EAST OF HIGHWAY 97. * LOCATIONS IN THE ADVISORY AREA INCLUDE...BONANZA...MALIN...MODOC POINT AND LORELLA. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRUCTURAL DAMAGE...TREE DAMAGE...AND POWER OUTAGES ARE ALL POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-051230- /O.UPG.KMFR.HW.A.0004.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.HW.W.0005.170205T1200Z-170206T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF BANDON, PORT ORFORD, BROOKINGS, AND GOLD BEACH 116 PM PST SAT FEB 4 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 30 TO 50 MPH WITH GUSTS TO 70 MPH. * TIMING...WINDS INCREASE BY EARLY SUNDAY MORNING, PEAK SUNDAY AFTERNOON, THEN EASE SUNDAY EVENING. * LOCATIONS INCLUDE...ALL AREAS ALONG THE COAST FROM CAPE ARAGO SOUTHWARD TO BROOKINGS. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRUCTURAL DAMAGE...TREE DAMAGE...AND POWER OUTAGES ARE ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ026-051230- /O.NEW.KMFR.WI.Y.0007.170205T1800Z-170206T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF MEDFORD AND ASHLAND 116 PM PST SAT FEB 4 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. * WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUST TO 45 MPH. * TIMING...SUNDAY MORNING INTO SUNDAY EVENING. WINDS WILL BE STRONGEST LATE SUNDAY MORNING INTO SUNDAY EVENING. * LOCATIONS INCLUDE...PHOENIX...TALENT...WHILE CITY AND EAGLE POINT. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRUCTURAL DAMAGE...TREE DAMAGE...AND POWER OUTAGES ARE ALL POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 3, 8:40 PM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Feb 3, 8:40 PM PST, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Medford OR
840 PM PST Fri Feb 3 2017
.DISCUSSION...Evening update. Winds have decreased in the Shasta
Valley this evening and latest model runs are indicating lighter
winds on the east side into Saturday morning. Have ended the wind
advisory in the Shasta valley, and lowered the High Wind Warning on
the east side to an advisory. Sven
&&
.AVIATION...04/00Z TAF Cycle...A strong low pressure moving north
just offshore will continue to generate very strong winds along the
coast with gust to 40 knots likely at OTH. Moreover, strong SW winds
30-40 knots are also occur about 1500-2000 feet above ground and
LLWS is likely across SW Oregon and northern California and at all 4
of our TAF sites. LLWS is likely to continue into the night.
Periods of MVFR ceilings will impact most areas in showers, with
some areas like KMFR expected to stay mostly VFR. Mountain
obscuration will affect most areas. Conditions will be worst on
southwest facing slopes, such as along the Curry County coast and in
the Mount Shasta area, due to upslope heavier precipitation and
lower ceilings/visibility.
There will also be gusty low level southerly winds with 15 to 30 KT
winds and occasional gusts to 45 KT at the coast, over the
mountains, in the Shasta Valley, and across the east side. /FB
&&
.PREV DISCUSSION... /Issued 301 PM PST Fri Feb 3 2017/
DISCUSSION...The first of two impulses is orientated from southwest
to northeast west of the Cascades. This band will bring moderate to0
locally heavy precipitation. This will gradually move east in the
next few hours, but there is a second impulse on the heals of the
first and this is expected to reach the coast in the next couple of
hours, then move inland later this evening and tonight. Most of the
precipitation associated with the second impulse is expected to be
mainly along the coast and coastal mountains. A large upper low west
of Vancouver Island will continue send several disturbances through
the area tonight through Saturday evening. Therefore we'll see a
continuation of showers with most of them focused along the coast,
Coast Range and Cascades. It's in these areas where precipitation
amounts will be highest. Snow levels are expected to remain around
5000 to 5500 feet, therefore road snow concerns should be mainly
confined to Crater Lake and Diamond Lake. A winter weather advisory
remains in effect in these areas. Please see WSWMFR for more
details.
Gusty winds are still in the cards, especially east of the Cascades
where wind advisories and warnings remain in effect. Winds in the
Shasta Valley are not expected to be as strong as once thought, but
still could reach advisory criteria. Therefore the high wind warning
in the south end of the Shasta Valley has been downgraded to a wind
advisory. Please see NPWMFR form ore details.
The models suggest a brief break is possible early Sunday morning,
but confidence is low on how long or if we get any break. The reason
is a frontal boundary is expected to remain nearly stationary over
our area Saturday night into Sunday morning. This front should lift
north some during the day. This will keep snow levels higher
(between 5000-5500 feet). The front will also bring another round of
heavy rain to the coast, but the exact location of where the
heaviest rain will be. Right now the general consensus is mainly
from around Cape Blanco north, but this could change. In addition
moderate to strong winds are expected with the best chance for
strong winds east of the Cascades where high wind criteria could be
met. Strong winds at the coast are also a concern, but much will
depend on where the frontal boundary sets up. Since there is still
some uncertainty with the position of the front and associated low,
we'll hold off on any watches at this time. If rainfall is heavy
enough Sunday, there is also some potential for urban and lowland
flooding of creeks/streams, though main stem rivers are not forecast
to flood at this time.
The upper trough will push southeast towards the Oregon coast Sunday
night and this will send a strong cold front in the northwest part
of the forecast area early Monday morning, then moving onshore
during the day with snow levels falling quickly. In the higher
passes like Lake of the Woods, Siksyou Summit could experience snow
covered roads by the early morning commute on Monday. Showers will
continue during the day Monday with snow levels lowering between
2000-2500 feet Monday afternoon.
Tuesday through Friday night...The long-term can be characterized by
a sharp increase in snow levels Tuesday, continued precipitation
along a warm front through Wednesday, and lowering snow levels
Thursday into Friday behind a cold front. Confidence in this overall
long-term pattern is medium to high, with operational model (EC,
GFS) and ensemble (GEFS, NAEFS) member agreement.
Tuesday morning will start out with snow levels around 2500 feet
then rise sharply to 5000 feet and higher late Tuesday into Tuesday
night. So, winter impacts to roadways should diminish as rain turns
to snow late Tuesday. The possible except to this is, anytime the
air mass aloft quickly warms up, we're a little concerned about
lingering freezing surface temperatures and freezing rain or mixed
precipitation. As we move closer to this time period, we'll be
monitoring the potential for this, mainly east of the Cascades.
An atmospheric river (AR) impinges upon the coast late Wednesday
into Thursday, and with snow levels above 8000 feet, moderate to
heavy rain upon snowpack is possible. The AR does not linger
though, which minimizes any flooding potential, and cold air moves
in behind a cold front Thursday night. Snow levels lower to 5000
feet late Friday and snowfall will return to the mountains.
AVIATION...03/18Z TAF Cycle...A generally unsettled showery weather
pattern will affect terminals through Saturday. Periods of MVFR
ceilings will impact most areas, with some areas like KMFR expected
to stay mostly VFR. Mountain obscuration will affect most areas.
Conditions will be worst on southwest facing slopes, such as along
the Curry County coast and in the Mount Shasta area, due to upslope
heavier precipitation and lower ceilings/visibility.
There will also be gusty low level southerly winds with 15 to 30 KT
winds and occasional gusts to 45 KT at the coast, over the
mountains, in the Shasta Valley, and across the east side. SK
MARINE...Updated 200 PM PST Friday 3 February 2017...
Another strong front tonight will bring southerly gales with high
and very steep seas. Seas will reach a long lasting peak of around
16 at 11 seconds early this evening from Florence to Port Orford
then gradually lowering overnight. Conditions will slightly and
briefly improve on Saturday with southerly winds near or above
advisory strength while seas remain high and very steep at 10 to 12
feet at 10 seconds.
Winds and seas are likely to increase on Sunday as another low moves
into the waters. Gales are possible across the waters. But, a
majority of the 12Z models take the low toward Cape Blanco which
would restrict gales to the area from Cape Blanco southward. Wind
wave and fresh southerly swell dominated seas are likely reach a new
peak late on Sunday afternoon or evening. The pattern will remain
active next week with gradually improving conditions Monday into
Wednesday although short period seas will likely remain steep.
Another front may bring higher winds and seas around Thursday. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning until 4 PM PST Saturday for ORZ030-031.
Wind Advisory until 4 PM PST Saturday for ORZ030-031.
Winter Weather Advisory until 10 AM PST Saturday for ORZ027.
CA...High Wind Warning until 4 PM PST Saturday for CAZ085.
Wind Advisory until 4 PM PST Saturday for CAZ085.
Wind Advisory until 4 AM PST Saturday for CAZ081.
Pacific Coastal Waters...Gale Warning until 1 AM PST Saturday for
PZZ350-356-370-376. Hazardous Seas Warning until 7 AM PST
Sunday for PZZ350-356-370-376.
SBN/NSK/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:40 AM PST | Gale Watch | MFR | 13 hr | |
| Feb 4, 2:40 AM PST | Hazardous Seas Watch | MFR | 13 hr | |
| Feb 4, 2:40 AM PST | Storm Watch | MFR | 13 hr | |
| Feb 4, 1:16 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 48 hr |
| Feb 4, 1:16 PM PST | Wind Advisory | MFR | Jackson, Klamath, Lake | 48 hr |
Nearby
High Wind Watches in Oregon, 2017High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.